Drug-induced liver injury secondary to tirzepatide

Read full text
Authors: Chester Yixuan Cao, Deloshaan Subhaharan, Peter Mikhail-Gouda, Adam Haig
Cited by: 2
References: 9

Abstract

Tirzepatide is a dual gastric inhibitory polypeptide and glucagon-like peptide-1 receptor agonist, used for the treatment of type 2 diabetes mellitus and obesity. While gastrointestinal side effects are well described in the literature, hepatotoxicity is not a recognised complication. Recent case reports have emerged describing drug-induced liver injury associated with tirzepatide. We present a case of a woman aged in her 20s who developed acute hepatocellular injury within four weeks of commencing tirzepatide. Extensive investigations did not reveal an alternative cause of liver injury. Following the cessation of tirzepatide, the patient demonstrated clinical and biochemical recovery over the following four weeks.

Fields of Study & Subjects

Drug-Induced Hepatotoxicity and Protection Poisoning and overdose treatments Pharmacology and Obesity Treatment

Publication details

Journal / source
BMJ Case Reports
Publisher
BMJ
Volume
19
Issue
4
Pages
e269172–e269172
Publication date
1 April 2026
Language
EN